Hail, Gaines
- When
- May 11, 5:07 PM CST
- Where
- Gaines County, 23 mi NW of Seminole
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.950, -102.933
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 11, 1:35 PM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT FRI MAY 11 2001 LOOKS LIKE AN ACTIVE WEATHER NIGHT AS COLD FRONT CURRENTLY ACROSS THE CENTRAL TEXAS PANHANDLE CONTINUES TO PUSH SOUTH AS CONVECTION FORMS ALONG AND BEHIND/PUSHES FRONT LATER THIS AFTERNOON AND TONIGHT IN UNCAPPED ATMOSPHERE. UPSLOPE FLOW AND SURFACE TROUGH AHEAD OF COLD FRONT ACROSS SOUTHEAST NEW MEXICO SHOULD CONTRIBUTE TO CONVECTION CHANCES THIS EVENING IN MOUNTAINS AND SOUTHEAST NEW MEXICO. WATER VAPOR LOOP INDICATING SHORT WAVE ACROSS SOUTHERN COLORADO AND SOUTHWEST OKLAHOMA AND THESE SHOULD HELP TO CONTINUE CONVECTION OVERNIGHT AS IT MOVES SOUTHEASTWARD AROUND UPPER RIDGE. LOCALLY HEAVY RAIN POSSIBLE ACROSS THE NORTH WHERE FRONT WILL BE IMPACTING THAT AREA LONGEST AND RATHER SLOW STEERING WINDS. WOULD EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS SATURDAY WITH DYING FRONT WITH NO CAP AND ANOTHER SHORT WAVE ROUNDING RIDGE IN NORTHERLY FLOW ALOFT. FRONT WILL PROBABLY BE STALLED IN THE NORTHERN OR CENTRAL PERMIAN BASIN AND WILL HIT POPS HIGHEST IN THESE AREAS. WILL CONTINUE SLIGHT CHANCE OF PRECIPITATION INTO SATURDAY NIGHT AS AFOREMENTIONED WAVE MOVES THROUGH AND FRONT CONTINUES TO BECOME DIFFUSE. DID NOT MENTION ANY PRECIPITATION CHANCE SUNDAY AND SUNDAY NIGHT AS FRONT LOOKS TO BE GONE AND ATMOSPHERE PROGGED TO BECOME SIGNIFICANTLY MORE STABLE. IN THE EXTENDED UPPER RIDGE CONTINUES THROUGH MUCH OF THE WEEK WITH MID LEVEL WARMING. WILL GO WITH A DRY FORECAST THOUGH WOULD NOT RULE OUT ISOLATED THUNDERSTORMS FROM TIME TO TIME IN THE OROGRAPHICALLY FAVORED TERRAIN. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 62/84/58/88 432- LSA 58/81/56/86 542- E41 62/85/59/88 432- 6R6 63/86/63/89 222- MRF 52/81/52/82 3221 CNM 59/86/57/91 f 422- .MAF... TX...NONE. NM...NONE. 12
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT FRI MAY 11 2001 .SYNOPSIS... A COLD FRONT LOCATED ACROSS THE CENTRAL TEXAS PANHANDLE IS FORECAST TO PUSH SOUTH INTO THE AREA PROVIDING A GOOD FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. THIS FRONT IN COMBINATION WITH ABUNDANT LOW LEVEL MOISTURE AND A WEAK SURFACE TROUGH WILL ENHANCE THE CHANCE OF SHOWERS AND THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAIN ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. .THREATS... THUNDERSTORMS AND HEAVY RAIN... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF A COLD FRONT THAT IS FORECAST TO PUSH INTO THE AREA TONIGHT. DUE TO THE UNCAPPED ATMOSPHERE...ABUNDANT LOW LEVEL MOISTURE...AND LIGHT STEERING WINDS...LOCALLY HEAVY RAIN IS POSSIBLE ACROSS THE NORTHERN PERMIAN BASIN...AND THE SOUTHERN SOUTH PLAINS TONIGHT. THERE IS ALSO THE POSSIBILITY FOR A FEW OF THESE THUNDERSTORMS TO REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STRONG GUSTY WINDS...HEAVY RAINS...AND DANGEROUS LIGHTNING WILL BE POSSIBLE. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATIOEN AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. MARTIN
The Lubbock radar (KLBB), 130 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245182, 5245183.